Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My mother has developed a bad odor, can it be because of any medication ?

Abouttwo and a half years ago I noticed that my mother developed bad odour inspite the fact that she is a very clean woman. The smell changes but I woud say it is a chemical smell. She did lots of tests amongst them at the gynecologist and all doctors say that there is nothing wrong with her. Last December she did a knee replacement operation and during her stay at the hospital the smell vanished from home. Before the operation she did a number of blood test and all gave good results. There was one doctor who said that it could be the tablets she is taking for high blood pressure , for cholesterol and for diabetes . He said that it is going to take a while whle they detect what is causing the smell and he changed Metformin. The smell stopped for approx. a month but it got back eventuelly. My mother is 80 years old but still self sufficient. Please do tell me what you think.
Mon, 18 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Procedures
Lab Tests
Dermatologist 's  Response
hi
bed smell is due to bacterial fermentation of the perspiration.
common in diabetic pt.
apply antibacterial cream twice a day
apply anti perspiration powder in morning
take azithromycin 250 twice a day for three day
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. I took Anti biotic for my teeth, then thought I developed a yeast infection. Took Fluconazole 150 mg twice. At first seemed to clear up. I have no Discharge/ Burning/ Itching/ Pelvic pain etc. during the day, No outward symptoms, But, During Intercourse Have very foul odor. Almost like a bad tooth odor. Only happens during intercourse. Could it be a bacterial infection?

doctor1 MD

A few months ago I developed an odor coming from body pores. I take two bathes a day. It is not perspiration. I got confirmation from other people. Not my imagination. It is chemical, sometimes musty and can smell it when I leave a room and come back. My doctor won t help. Been on a healthy diet now for two months. Not helping.

doctor1 MD

I have this vaginal odor and my ObGYne prescribed me KLINDEX for 1 week twice a day....it has good results as the odor lessen. after 1 week of medication, until now, there is still a bit of bad odor .. what will i do to get rid of that bad odor?...My doctor told me that the cause of thhe bad odor was using too much feminine wash and using pantyliners..

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...